Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 7, 2021, 8:44 PM CDT for Meade County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 8:44 PM CDT (01:44 UTC)
- Expired
- Aug 7, 2021, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.00 in
- Wind
- 55
County Meade County, KS
The radar
The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
339
WWUS83 KDDC 080144
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
844 PM CDT Sat Aug 7 2021
KSZ086-087-080230-
Seward KS-Meade KS-
844 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Seward
and Meade Counties through 930 PM CDT...
At 843 PM CDT, Doppler radar was tracking an area of thunderstorms
near Plains, or near Kismet, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Meade State Park and Missler around 900 PM CDT.
Other locations in the path of this storm include Meade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
&&
LAT...LON 3734 10067 3742 10012 3700 10009 3700 10065
TIME...MOT...LOC 0143Z 261DEG 28KT 3720 10059
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:03 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 7, 5:03 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 503 PM CDT Sat Aug 7 2021 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Sunday) Issued at 312 PM CDT Sat Aug 7 2021 A strong, compact upper level shortwave disturbance moving out of the Rockies was located near KCYS early this afternoon. Ahead of this system, a surface trough was deepening over the western High Plains. A cold front was also pushing south through northeast Colorado into far northwest Kansas. Temperatures have climbed into the 90s to around 100 degrees, resulting CAPE values over 2000 j/kg. while deep layer shear has also increased, the highest values (40 kts) are confined to northwest Kansas with values around 25-30 kts located over southwest Kansas. Latest satellite imagery is now starting to show some cumulus and isolated thunderstorm development off the higher terrain in eastern Colorado. The latest CAMs show initially isolated thunderstorms developing along the surface trough near the Kansas/Colorado border after 4 pm and then moving east through the evening hours. The models have been trending toward more thunderstorm development in the area from Highway 96 to I-70 and areas to the north. Have increased pops in that area into the likely category this evening. Thunderstorms developing farther south near the Oklahoma border will start running into a more capped atmosphere over south central Kansas this evening and have lowered pops in that area accordingly. It still appears that with high based thunderstorms and a fair amount of downdraft CAPE, strong to damaging thunderstorm wind gusts will be the main threat although a few brief supercells could develop along I-70 with an increased hail threat. The CAMs continue to show the thunderstorms progressing fairly quickly this evening and they should be winding down or moving out of the forecast area by 9 or 10 pm. The cold front will continue moving south and east tonight into Sunday morning and should be washing out over south central Kansas or northern Oklahoma by Sunday afternoon. There is some potential for a few thunderstorms near the old frontal boundary but it appears that the threat for severe weather will be shifting toward southeast Kansas. Temperatures on Sunday should be similar to todays, if not a few degrees cooler in the mid/upper 90s. .LONG TERM...(Sunday night through Saturday) Issued at 312 PM CDT Sat Aug 7 2021 Another shortwave trough will move east across the northern Plains on Monday night into Tuesday. This will push another weak frontal boundary south into Kansas with a few thunderstorms possible along the front. Hot temperatures will likely continue through the early part of next week especially over far southwest Kansas. After the early week wave passes by, the medium range models show the upper level ridge retrograding somewhat into the western U.S. with weak northwest flow aloft developing over the central High Plains. With some low level moisture still in place across the central High Plains, there will be some opportunities for afternoon and evening thunderstorms across central and adjacent portions of southwest Kansas through the middle part of the week. A stronger wave dropping out of Canada into the Midwest will reinforce the northwest flow pattern and should also push some cooler temperatures back into the High Plains. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 500 PM CDT Sat Aug 7 2021 Scattered thunderstorms will move eastward across west central and portions of southwest Kansas through this evening, potentially affecting all TAF sites. Some storms may become severe with large hail and damaging winds the main hazards. Otherwise, VFR conditions are expected to prevail through Sunday afternoon. Gusty south- southwest winds will gradually subside later this evening as a weak lee side trough of low pressure edges east through western Kansas tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 98 70 102 / 20 0 0 0 GCK 59 96 65 101 / 40 0 0 0 EHA 62 96 65 102 / 40 0 0 0 LBL 62 97 66 102 / 40 0 0 0 HYS 65 97 69 102 / 50 0 0 0 P28 70 98 73 102 / 30 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...JJohnson
Hazardous weather outlook, Aug 7, 5:03 AM CDT, 15 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CDT Sat Aug 7 2021 KSZ030-031-043>046-061>066-074>081-084>090-081015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CDT Sat Aug 7 2021 /403 AM MDT Sat Aug 7 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a chance of thunderstorms this afternoon and evening. These storms could be severe with hail as large as quarters and winds as high as 60 mph. Day 1 Hazards ------------- * Excessive heat: Limited risk * Severe thunderstorms: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 4 pm. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Aug 7, 8:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG HAYS 38.88N 99.32W
08/07/2021 ELLIS KS PUBLIC
SOCIAL MEDIA POST OF POWER LINES DOWN ON THE
WEST SIDE OF HAYS. TIME ESTIMATE FROM RADAR.
&&
GTLocal storm report, Aug 7, 8:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
823 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL MONTEZUMA 37.60N 100.44W
08/07/2021 E1.00 INCH GRAY KS FIRE DEPT/RESCUE
&&
GTLocal storm report, Aug 7, 8:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL ENSIGN 37.65N 100.23W
08/07/2021 E1.00 INCH GRAY KS PUBLIC
&&Local storm report, Aug 7, 8:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST ENSIGN 37.65N 100.23W
08/07/2021 E65 MPH GRAY KS PUBLIC
&&Local storm report, Aug 7, 8:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 4 NE HAYNE 37.15N 100.75W
08/07/2021 M55 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
&&
GTSpecial weather statement, Aug 7, 8:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
844 PM CDT Sat Aug 7 2021
KSZ086-087-080230-
Seward KS-Meade KS-
844 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Seward
and Meade Counties through 930 PM CDT...
At 843 PM CDT, Doppler radar was tracking an area of thunderstorms
near Plains, or near Kismet, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Meade State Park and Missler around 900 PM CDT.
Other locations in the path of this storm include Meade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
&&
LAT...LON 3734 10067 3742 10012 3700 10009 3700 10065
TIME...MOT...LOC 0143Z 261DEG 28KT 3720 10059
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 44 min |
| Aug 7, 7:07 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Gray, Hodgeman, Ness, Pawnee | 38 min |
| Aug 7, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 47 min |
| Aug 7, 7:32 PM CDT | Special Weather Statement | DDC | Finney | 43 min |
| Aug 7, 7:44 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush, Stafford | 25 min |
| Aug 7, 7:51 PM CDT | Special Weather Statement | DDC | Pawnee | 54 min |
| Aug 7, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 51 min |
| Aug 7, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 45 min |
| Aug 7, 8:51 PM CDT | Special Weather Statement | DDC | Stafford | 39 min |
| Aug 7, 9:11 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 49 min |
| Aug 7, 9:54 PM CDT | Special Weather Statement | DDC | Pratt, Stafford | 66 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.